It helps with degenerative disc disease and arthritis from past industrial injuries, (etc.). I only take 25 mg daily (and even the doctors wonder how that could be enough to work). I expect that it works differently for some individuals than others. Personally I (try) to avoid meds if I can do O.K. without them. (For me) this seems to be (just) enough to take the discomfort edge off so I can feel more able to accomplish tasks, etc. I usually take one or two days off from the drug (a week) to try to clean-out my system and I definitely feel the withdrawal during that time (and makes me quite useless). My question is (basically), is there any evidence that shows that this drug (especially) at such a low dose can do physical harm at prolonged use (to heart, kidneys, etc.) and does it do more harm than good to quit (like this) periodically?
I have been prescribed Tramadol for a few years now for spinal discomfort, "as needed for pain"?
- 21 Aug 2014 by B O K
- 25 August 2014
- rheumatoid arthritis, pain, tramadol, chronic pain, doctor, prescription
Added 21 Aug 2014:
I preface my concerns on my own personal apprehension and basing this with some research (present and past) whether or not 'damage' does occur especially with long term usage. I would love to believe everything my doctor tells me but once you realize it is in (their) training to 'cooperate' with the pharmaceutical industry (and no doubt) 'do' get (some kind) of kick-back with this cooperation and they can only afford to look closely only to a degree at their patients, etc. The most recent research involves the Sept. 2014 edition of Consumer Reports with a 4 page article involving some risks with opioid (type) medications,etc. More questions than answers maybe but that is why I go online; to 'further research', and can only hope I get feedback from the (real) players who try to keep their prejudices in check and stay as factual as possible. Though I do intend on questioning my doctors (more) on topics (like) long term use risks I also understand that they 'do not' always know, but that means they 'need' to keep looking to give us more answers and less shrugging of shoulders. Frankly there is (not) enough solid evidence in many cases to (act) like they (may) know. Remember how long it took for the medical world to realize that acetaminophens and anti-inflammatories were (not) a good mix (after-all). Aside from the philosophy etc., to date, 'I' am interested to actually 'know' what the long term risks are (per drug) and 'not' the "maybe" and "could be" no answer, answer. Thanks.....
The liver does take a beating from these meds, for me, the issue is with the periodic quitting, suffering the withdrawal is a bit unnecessary, as your system needs much more time, in some cases weeks to clean out from deposits in fat stores, etc.I just as soon have you hydrate daily (how much depends on your weight) as a lifestyle change. That's the a best thing you can do for your organs rather than stopping. Just a thought.
Hi, long term, high dosage, of Tramadol could be detrimental to your liver (mainly) and kidneys, however i wouldn't be too worried in your case as you are on such a low dose. You must be hypersensitive to Tramadol for it to work at this milligram. This being said, i would consider it 'safer' to continue taking the medication daily, rather than taking 'days off', if for no other reason than it affecting your serotonin levels and making you feel unwell...
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Jul 2012 • 2 answers
Posted 9 Nov 2014 • 1 answer
Posted 16 Aug 2015 • 4 answers
Posted 28 Jul 2016 • 1 answer
Posted 29 Aug 2017 • 1 answer